Too much progesterone is not better!

by Heidi
(Albuquerque, NM USA)

I have been low progesterone since my late 40s and tried progesterone cream, I did not get a lot of relief from the cream, still suffering insomnia hair loss and headaches. I am now 53 and thanks to the advice of these blogs and a quack nurse that gave me Estrogen pellets I have been on 80mg of Progesterone and 200 mg of Prometrium micronised progesterone (used as suppository) for months to counteract the Estrogen. of course my symptoms have not been good, excessive sleepiness and fatigue, hair loss, diarrhea, breast pain (which can be caused by progesterone). The healthcare workers in my town failed me and 2 different people refused to test my Progesterone levels!? for some reason only testing estrogen and testosterone. I finally sent my saliva to be tested and my progesterone was off normal charts >2000!!!! needless to say I am cutting slowly down, have stopped the cream entirely for now. will definitely stop the Prometrium. my pellets should be gone in a few weeks thank goodness. I just wanted to warn people reading these blogs that it really does build up in your fatty tissues and for someone like myself a little would have been enough! Please don't overdo it, it will lead to more misery!

Comments for Too much progesterone is not better!

Click here to add your own comments

Feb 12, 2016
Too much progesterone is not better!
by: RJ

Hello Heidi!
This change in a woman's life is so very difficult. Some women are blessed to breeze through it...my grandma was one of them. Your symptoms are estrogen related. You can google and find many other sites other than this one that will attest to it. It is so important for people to realize that it isn't just about progesterone. Have a mineral test done...where are all the important mineral levels in your body? Vitamin D3 should be at least 70 if not a bit higher. Biotin will help the hair loss. Magnesium is vitally important for everything to function within our bodies. You want to give progesterone a bad strike, on a site that is paid for by a woman who has helped hundreds of woman and men. Why would you do that? We women come on here because we have been through the medical community and have found no help to our ills. You also found this site for something you were searching for. Your body has plenty of estrogen, and then you take more estrogen. The progesterone is going to have a rough time eliminating the estrogen dominance symptoms you are having trouble with when you supplement with estrogen. For four years I have taken 300-1,000mg a day, non-stop, of progesterone. The question I would pose to you is if your theory of fat cells retain progesterone, then why at the dosages I have taken for four years, when I run out of my supply of progesterone, if I do not get some quickly, I begin to bleed. I weigh 250 pounds and have plenty of fat cells, if they were all filled with progesterone, then why do I start bleeding and revert back to all the troubles I had when I found this site four years ago? Just because your progesterone levels are high, doesn't mean a thing, because you still feel terrible. It is so very sad to read posts such as yours' when Wray has been such a life-saver for so many of us. If I was in your position...which I was four years ago...I would research the internet for supplements that will help your troubles. GABA and Himalayan salt for insomnia, iodine for sore breasts (it's not progesterone making them sore as you said, it's estrogen or lack of iodine), lots of Omega 3's for hair loss along with biotin and boron. Moodiness, try ginkgo biloba. But if you really want improvement get rid of the estrogen pellets and increase the progesterone cream to 300-400mg a day...get rid of the pometrium because the liver destroys 90% of that capsule you are taking. Please to anyone who reads the negative effects of progesterone, read all of Wray's site and be sure to go to all the studies and research papers she gives so you can be the judge of progesterone and it's usage and dosages. Heidi may you find peace and a solution to your ills. God Bless! RJ

Oh I am sending along a link to a study just done about the benefits of progesterone and it has nothing to do with Wray's site....take a look at it. Also remember that women in their last trimester of pregnancy make 400-500mg of progesterone a day and I do not know about anyone else but I had some beautiful, thick hair during those months. And also remember that progesterone is given to men who have prostate cancer.

http://thetruthaboutcancer.com/hormone-replacement-therapy-hrt-breast-cancer/

Feb 15, 2016
To RJ re: too much progesterone still not better
by: Heidi

Dear RJ, You must understand, I have scoured the internet read hundreds of natural remedies on this page and others, I have tried everything you mention, including just the Progesterone cream with NO ESTRogen (prior to the pellet therapy) and no improvement was seen whatsoever. Please read more carefully about progesterone and fat cells it is indeed stored there, see Dr. Mercola and other informed reputable sources! I am not trying to imply that Progesterone cream is bad, just that a woman most certainly can get too much of this good thing!! I didn't use the Prometrium orally I used it vaginally so it was not destroyed by my liver. I am all for Progesterone cream, but women must have levels tested and NOT overdo, that is all. :)

Feb 16, 2016
Too much progesterone is not better!
by: RJ

Hello Heidi!
Yes, I did misread that you were taking it vaginally. What caught my attention the most was a sentence you wrote stating something like "blogs such as this one and a quack nurse" causing you your ills. But that aside, I still believe topical is the most effective way. That capsule has things in it I don't want..doesn't any of that leak out...gravity taking it's course, whether you are lying down or standing up?...Natpro is a clean, no chemical, product. I am aware of Dr. Mercola's viewpoint on fat cells retaining the progesterone. I have followed him for a long time, had an excellent article on foods that prevent kidney disease yesterday, but progesterone usage is one topic I will disagree with him on, as will many other women. Wray and I have discussed this many a times. But I will again pose if his theory is correct, why do I have issues at my high weight if I stop the cream. There are lots of fat cells moving around in my body. I have read many a persons' comments on here how they bleed and have so many ills if they do not take a certain dosage. Perhaps the most important doctor that everyone should read about that wants to use progesterone is Dr. Dalton. She, not Dr. Mercola, is a person who spent her life researching and treating her patients with progesterone...high levels too. And why do we need to supplement with cancer-causing, synthetic estrogen when our fat cells make it, we breath, apply and eat estrogen mimics every day. I do not believe tests will prove anything. I have never had them done. How you feel is more important. My body tells me when it's time to increase...the spotting, the moodiness, the bloat, the blurred vision, the increased razor-sharp hairs on my chin, the sore breasts. My body tells me when testosterone and estrogen are surging. You stated what your progesterone level was but where all your other levels were was just as important for readers to see the whole picture. What was your ratio of estrogen to progesterone? But you still feel bad, so why believe the results even if they say you are balanced. Again, this is a site of progesterone advocates, thus the name Progesterone Therapy. I just thought it was very sad for you to come on here forewarning folks who are on this site looking for help to beware of taking too much. The dosage I take would be too much in your opinion, but if I quit taking it I would be in so much misery. The other thing that must be remembered with progesterone is that there are many other supplements that must be taken with it to make it effective. If a person is not seeing results with the usage of progesterone start researching what other things you must take with it and then re-evaluate how you feel in a couple months. I understand you are still having issues and do hope you find a solution to help you out. God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...